# SDR 2002FA0000619

- Difficulty date: April 18, 2002
- Submitted: May 13, 2002
- Operation: General aviation
- Aircraft: N75844
- Make and model: Cessna 172N
- Aircraft serial: 17267998
- Engine: Lyc O320H2AD
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Stud
- Part number: 68510
- Condition: Broken
- Location: Nr 3 Cylinder
- Part time: 150 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE STUD THAT HOLDS DOWN THE EXHAUST ROCKER SNAPPED OFF, CAUSING ROCKER AND RELATED PARTS TO FLOAT AROUND IN VALVE COVER.  LOOSE PARTS THEN LODGED BETWEEN INTAKE ROCKER CAUSING 30 DEGREE BEND IN PUSH ROD AND SHROUD.  THE STUD THAT BROKE, BROKE AT THREADS WITHIN THE CYLINDER HEAD.  PARTIAL POWER LOSS IN FLIGHT, PILOT MADE AN EMERGENCY LANDING AT 4S2.
